Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 95, NWS Jackson, MS

February 22, 2013Copiah County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2013, 1:54 PM CST for Copiah County, Lincoln County, Mississippi. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 22, 2013, 1:54 PM CST (19:54 UTC)
Expired
Feb 22, 2013, 2:45 PM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 2:20 PM CSTHAIL 0.5Hazlehurst, MSDIME SIZE HAIL NEARLY COVERING THE GROUND...REPORTED BY COPIAH EMS
Feb 22, 2:45 PM CSTHAIL 0.88Hopewell, MSNICKEL TO QUARTER SIZE HAIL FELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS54 KJAN 221954
SVRJAN
MSC029-085-222045-
/O.NEW.KJAN.SV.W.0095.130222T1954Z-130222T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HAZLEHURST...
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 245 PM CST

* AT 154 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF ALLEN MOVING NORTHEAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLEN AND BARLOW BY 200 PM CST...
  GLANCY AND WESSON BY 210 PM CST...
  MARTINSVILLE BY 215 PM CST...
  GALLMAN AND HAZLEHURST BY 220 PM CST...
  ROCKPORT BY 225 PM CST...
  HOPEWELL BY 230 PM CST...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3180 9073 3204 9026 3190 9015 3185 9014
      3184 9016 3182 9013 3180 9015 3179 9012
      3176 9012 3161 9063 3161 9074
TIME...MOT...LOC 1954Z 234DEG 45KT 3174 9071

$$


7
2 follow-up statements
537 
WWUS54 KJAN 222022
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST FRI FEB 22 2013

MSC029-085-222045-
/O.CON.KJAN.SV.W.0095.000000T0000Z-130222T2045Z/
LINCOLN MS-COPIAH MS-
222 PM CST FRI FEB 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR COPIAH AND NORTHWESTERN LINCOLN COUNTIES...

AT 222 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR ALLEN MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLANCY AND WESSON BY 230 PM CST...
  MARTINSVILLE...BEAUREGARD AND WESSON BY 235 PM CST...
  HAZLEHURST AND GALLMAN BY 240 PM CST...
  CRYSTAL SPRINGS AND HOPEWELL BY 245 PM CST...

LAT...LON 3180 9073 3204 9026 3190 9015 3185 9014
      3184 9016 3182 9013 3180 9015 3179 9012
      3176 9012 3161 9063 3161 9074
TIME...MOT...LOC 2022Z 238DEG 44KT 3177 9062

$$


7
153 
WWUS54 KJAN 222035
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI FEB 22 2013

MSC085-222044-
/O.CAN.KJAN.SV.W.0095.000000T0000Z-130222T2045Z/
LINCOLN MS-
235 PM CST FRI FEB 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY.

LAT...LON 3170 9041 3170 9074 3180 9073 3204 9026
      3188 9015 3185 9014 3184 9016 3182 9013
      3180 9015 3179 9012 3176 9013 3170 9033
      3170 9037 3168 9039
TIME...MOT...LOC 2034Z 245DEG 40KT 3182 9049

$$

MSC029-222045-
/O.CON.KJAN.SV.W.0095.000000T0000Z-130222T2045Z/
COPIAH MS-
235 PM CST FRI FEB 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR COPIAH COUNTY...

AT 234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GLANCY MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAZLEHURST AND MARTINSVILLE BY 240 PM CST...
 
LAT...LON 3170 9041 3170 9074 3180 9073 3204 9026
      3188 9015 3185 9014 3184 9016 3182 9013
      3180 9015 3179 9012 3176 9013 3170 9033
      3170 9037 3168 9039
TIME...MOT...LOC 2034Z 245DEG 40KT 3182 9049

$$


7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 10:20 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 22, 10:20 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST FRI FEB 22 2013

.UPDATE...COLD AIR IN THE WAKE OF THE FRONT WHICH SLOWLY PUSHED
THROUGH YESTERDAY AND LAST NIGHT IS CURRENTLY MUCH MORE EVIDENT
ACROSS THE ARKLAMISS DELTA WHERE TEMPS ARE NOT YET CLOSE TO RISING
OUT OF THE 40S. LINGERING LOW CLOUDS AND PATCHY FOG IN THESE LATTER
AREAS ARE NOT AIDING IN THE WARM UP. FURTHER SOUTH...DESPITE BEING
NORTH OF THE STALLING BOUNDARY NEAR THE COAST...TEMPERATURES ARE
WARMING QUICKLY BECAUSE OF THE EFFECTS OF SUNNY BREAKS AND EASY
EROSION OF MUCH SHALLOWER CHILLY LAYER. MEANWHILE...TROUGH AXIS
ANCHORED TO OUR WEST IS STARTING TO SPIT OUT ANOTHER WAVE OF ENERGY
WHICH WILL EVENTUALLY CROSS THE LOWER MISSISSIPPI VALLEY THIS
AFTERNOON INTO THIS EVENING. MENTIONED BAROCLINIC ZONE JUST TO OUR
SOUTH WILL BE ACTIVATED AS LOW LEVEL FLOW BACKS AND STRENGTHENS IN
RESPONSE...SPURRING ISENTROPIC ASCENT AND RELATED ELEVATED
CONVECTION (CONSIDERING SUFFICIENT DEPTH OF MOISTURE AND AMPLE LAPSE
RATES ALOFT). SCATTERED SHOWERS ARE CURRENTLY PUSHING NORTH TOWARD
SOUTHERN ZONES AND FROM MIDDAY THROUGH THE AFTERNOON ARE EXPECTED TO
CONTINUE TO EXPAND IN COVERAGE AND SPREAD NORTH WELL INTO THE
FORECAST AREA. AT LEAST ISOLATED THUNDERSTORMS SHOULD ACCOMPANY THE
SHOWERS OVER SOUTHEASTERN MISSISSIPPI...POSSIBLY NORTH TO THE
NATCHEZ TRACE CORRIDOR. THUNDERSTORMS WILL BE OF AN ELEVATED
NATURE...NOT ROOTED AT THE SURFACE...AND THUS ANY WIND RISK SHOULD
BE QUITE LIMITED. HOWEVER...OVER SOUTHEASTERN MS SECTIONS OF THE
FORECAST AREA THERE COULD BE ENOUGH ELEVATED INSTABILITY AND SHEAR
WITHIN THE CONVECTIVE LAYER TO ORGANIZE CELLS AND INCREASE THE HAIL
RISK. WILL MENTION HAIL AS A POSSIBILITY IN THESE AREAS IN THE
HWO...ALTHOUGH IT STILL LOOKS LIKE THE POTENTIAL FOR SEVERE HAIL IS
NOT HIGH.

FINALLY...GIVEN YESTERDAYS DELUGES IN PORTIONS OF THE AREA THE
ADDITIONAL RISK OF HEAVY DOWNPOURS IN CENTRAL AND SOUTHEAST PORTIONS
OF THE FORECAST AREA TODAY IS NOT GREAT NEWS. HOWEVER...THE HEAVIEST
RAIN POTENTIAL SHOULD BE FOCUSED IN THE FAR SOUTHEAST MS WHERE
PREVIOUS RAINFALL WAS NOT NEARLY AS HEAVY AS WAS THE CASE ACROSS
SOME PORTIONS OF CENTRAL MISSISSIPPI. THEREFORE...HEAVY RAIN
MENTIONED AS A RISK IN THE HWO DOWN THERE BUT THE PROSPECT OF
WIDESPREAD FLASH FLOODING DOES NOT LOOK GREAT AT THIS TIME. /BB/

&&

.PREV DISCUSSION... /ISSUED 410 AM CST FRI FEB 22 2013/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...PATCHY DENSE FOG HAS
DEVELOPED ALONG THE HIGHWAY 82 CORRIDOR THIS MORNING. SATELLITE
IMAGERY STILL SHOWS MID AND HIGH LEVEL CLOUDS STREAMING OVER THE
AREA THAT SHOULD BE ENOUGH TO HINDER WIDESPREAD DEVELOPMENT SO A
DENSE FOG ADVISORY IS NOT ANTICIPATED. OVERALL...MODELS HAVE COME IN
COOLER AND WETTER FOR TODAY. THE BULK OF THE RAIN FOR THIS MORNING
HAS SHIFTED SOUTHEAST OF OUR CWA AS THE STALLING COLD FRONT HAS
DRIFTED JUST SOUTH NEAR THE I-10 CORRIDOR. THE RAIN WILL MAKE A
RETURN FROM THE SOUTH THIS AFTERNOON AND EVENING THOUGH. WEAK HIGH
PRESSURE AT THE SURFACE CENTERED OVER THE SOUTHERN PLAINS WILL
PROVIDE A COOL DRY NORTH WIND TODAY BUT OUR FLOW ALOFT WILL REMAIN
OUT OF THE SOUTHWEST. A SOUTHERN STREAM DISTURBANCE IN THE FLOW
ALOFT WILL HELP DEVELOP A WEAK SURFACE WAVE ALONG THE STALLED FRONT
JUST TO OUR SOUTH. THIS WILL RESULT IN A SURGE OF MOISTURE BACK TO
THE NORTH AND THE DEVELOPMENT OF RAIN BACK OVER OUR CWA LATER TODAY
AND TONIGHT. HAVE GONE LOWER THAN THE GFS POPS FOR OUR DELTA REGION
TODAY. IN THE WAKE OF THE FRONT PWS GOT KNOCKED DOWN BELOW AND INCH
BUT MODELS AGREE THAT PWS IN EXCESS OF AN INCH AND A HALF WILL BE
BACK ACROSS OUR SOUTHEAST ZONES TODAY. INSTABILITY WILL BE QUITE
LIMITED TODAY WITH THE EXCEPTION OF OUR SOUTHEAST WHERE AFTERNOON
AND EVENING THUNDERSTORMS WILL BE POSSIBLE. THE SOUTHEAST WILL SEE
THE GREATEST RAINFALL AMOUNTS TODAY WHERE ONE TO TWO INCHES WILL BE
POSSIBLE THROUGH SATURDAY MORNING. THIS AREA SAW LITTLE RAIN LAST
NIGHT AND THURSDAY AND FLASH FLOOD GUIDANCE HAS RECOVERED ENOUGH TO
PRECLUDE A FLASH FLOOD WATCH THIS MORNING. AS THE SURFACE WAVE AND
DISTURBANCE SHIFT EAST TONIGHT THE RAIN WILL AGAIN TAPER OFF FROM
THE NORTHWEST. THERE MAY STILL BE SOME PRECIPITATION LINGERING
SATURDAY MORNING BUT DRIER WEATHER IS EXPECTED BY SATURDAY AFTERNOON
AND LASTING THROUGH SATURDAY NIGHT. SATURDAY A NORTHERN STREAM
SHORTWAVE AND THE SURFACE HIGH WILL TRACK EAST ACROSS THE MID
MISSISSIPPI AND TENNESSEE VALLEYS. THIS WILL BRING CLEARING SKIES BY
SATURDAY NIGHT AND ALLOW FOR COOLER TEMPERATURES BY SUNDAY MORNING.
THE GFS MOS WAS AMONG THE HIGHEST ENSEMBLE MEMBERS AND A BIT TOO
WARM FOR SATURDAY. TRIMMED SEVERAL DEGREES OF HIGHS ACROSS THE
BOARD. /22/

LONG TERM...SUNDAY THROUGH NEXT FRIDAY...HIGH PRESSURE AT THE
SURFACE WILL SHIFT EAST OF THE REGION SUNDAY...WHILE ALOFT OUR FLOW
BECOMES SOUTHWESTERLY AND INCREASES AS THE NEXT STORM SYSTEM
APPROACHES FROM THE WEST. WHILE MODELS...NAMELY THE GFS AND
ECMWF...AGREE IN BRINGING A SYSTEM THROUGH THE REGION SOMETIME
DURING THE FIRST HALF OF THE WORK WEEK...THERE REMAINS SOME SIZABLE
DIFFERENCES IN REGARDS TO TIMING...PLACEMENT...AND STRENGTH
CONCERNING IT.

INCREASING LOW LEVEL MOISTURE WILL BRING CLOUDS BACK INTO THE
FORECAST AREA...ALONG WITH RAIN CHANCES LATE SUNDAY AND CONTINUING
THROUGH AT LEAST MONDAY.  THIS WILL OCCUR AHEAD  OF A DEEPENING
EASTWARD SWINGING UPPER LEVEL TROUGH/LOW...WHICH WILL CAUSE A
STRENGTHENING SURFACE LOW AND ATTENDANT COLD FRONT TO PUSH INTO THE
LOWER MISSISSIPPI RIVER VALLEY.  THIS SYSTEM IS CURRENTLY PROGGED TO
MOVE INTO AND THROUGH THE FORECAST AREA EITHER LATE SUNDAY
NIGHT/MONDAY MORNING PER THE GFS...OR LATE MONDAY INTO TUESDAY
MORNING PER THE ECMWF.  THE ECMWF REMAINS THE AGGRESSOR THIS MORNING
WITH A FURTHER SOUTHWARD TRACK...THUS KEEPING IT MUCH WETTER
OVER THE CWA FOR MONDAY WHILE...AGAIN...THE GFS SWINGS THE COLD
FRONT QUICKLY ACROSS OUR CWA MONDAY MORNING WITH LOWER POPS AS
PLENTY OF DRIER AIR REMAINS OVER THE REGION.

WHILE CONFIDENCE IS CURRENTLY LOW DUE TO THE PREVIOUSLY MENTIONED
DISCREPANCIES...WITH A FURTHER SOUTHWARD TRACK VIA THE ECMWF...THE
COMBINATION OF VERY STRONG FORCING...COLD TEMPERATURES ALOFT...AND
PLENTY OF WIND SHEAR...COULD EVENTUALLY LEAD TO THE POTENTIAL FOR A
FEW STRONG OR PERHAPS SEVERE STORMS.  THIS WILL ALSO BE AIDED
FURTHER IF A SLOWER EUROPEAN SOLUTION VERIFIES AND A BIT BETTER
INSTABILITY...WHEN COMPARED TO THE GFS...POOLS OVER THE CWA.  THE
GFS IS JUST REALLY FAST WITH THIS SYSTEM AND AS A RESULT...NEVER
REALLY GETS ANY INSTABILITY BACK INTO THE REGION DESPITE GOOD
FORCING AND WIND SHEAR.  WITH THIS SAID...BECAUSE THERE SIMPLY
REMAINS TOO MUCH UNCERTAINTY WITH THIS SYSTEM TO REALLY GIVE ME
ENOUGH CONFIDENCE TO ADD ANYTHING CONCERNING STRONG OR SEVERE STORMS
TO THE HWO THIS GO AROUND.  THEREFORE...I'LL HOLD OFF ON MENTIONING
IT.  I ESSENTIALLY WANT TO CONVEY THAT THERE IS A SOLUTION OUT THERE
THAT IF IT VERIFIES...COULD POTENTIALLY BRING ANOTHER BOUT OF
HAZARDOUS WEATHER TO THE ARKLAMISS.

REGARDLESS OF WHAT HAPPENS AT THE BEGINNING OF THE UPCOMING WORK
WEEK...A DRY-OUT IS EXPECTED ON WEDNESDAY WITH YET ANOTHER UPPER
LEVEL DISTURBANCE BRINGING RAIN CHANCES TO THE REGION LATE WEDNESDAY
NIGHT INTO EARLY THURSDAY MORNING.  THEN FOR THE REMAINDER OF THE
FORECAST PERIOD...THURSDAY AFTERNOON INTO FRIDAY...HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE WEST KEEPING A COOL DRY AIRMASS
IN PLACE AS WE HEAD INTO NEXT WEEKEND. /19/

&&

.AVIATION...THE FRONT HAS STALLED SOUTH OF HBG THIS MORNING TAKING
MOST OF THE RAIN WITH IT. MID AND HIGH CLOUDS WERE NOTED ON
SATELLITE OVER OUR AREA LENDING TO VFR CONDITIONS CENTRAL AND SOUTH
BUT...LIFR/IFR CEILINGS AND VSBYS WERE STILL BEING REPORTED ACROSS
THE HWY 82 CORRIDOR. MVFR CEILINGS LOOK TO PREVAIL LATER TODAY WITH
RAIN SPREADING BACK TO THE NORTH THIS AFTN AND EVNG. TSTMS WILL BE
POSSIBLE THIS AFTN AND EVNG AT HBG BUT INSTABILITY SHOULD BE LIMITED
ELSEWHERE. NORTHERLY WINDS ARE EXPECTED THROUGH TONIGHT. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  44  63  38 /  61  61  11   0
MERIDIAN      69  47  64  35 /  75  81  18   0
VICKSBURG     60  40  62  36 /  45  37   9   0
HATTIESBURG   71  52  68  42 /  87  85  27   0
NATCHEZ       65  43  63  40 /  64  57  10   0
GREENVILLE    53  37  55  35 /  14  17   8   0
GREENWOOD     59  38  58  33 /  19  19   9   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/27/22/19
Hazardous weather outlook, Feb 22, 1:20 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST FRI FEB 22 2013

LAZ024>026-MSZ043>066-072>074-231930-
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
120 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A WEATHER
DISTURBANCE MOVES EAST ALONG THE GULF COAST. ALTHOUGH HIGH LEVELS
OF WIND SHEAR ARE ANTICIPATED...INSTABILITY WILL REMAIN WEAK
ENOUGH TO KEEP THE RISK OF SEVERE WEATHER LOW. THE MOST INTENSE
STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING DIME TO NICKEL SIZED
HAIL...ALTHOUGH A FEW QUARTER SIZED HAIL STONES ARE POSSIBLE.
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-231930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
120 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

27

In the hours before

Special weather statement, Feb 22, 1:00 PM CST, 54 minutes before
MSZ063-064-072-221945-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
100 PM CST FRI FEB 22 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST FRI FEB 22 2013

...STRONG STORM MOVING JUST NORTH OF THE HIGHWAY 98 CORRIDOR...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF KOKOMO AT
1258 PM CST...MOVING NORTHEAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND
NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3124 9005 3132 9005 3133 9008 3134 9010
      3160 8973 3155 8962 3151 8959 3144 8959
      3143 8965 3137 8965 3118 9000 3117 9002
TIME...MOT...LOC 1858Z 234DEG 40KT 3128 9002

BYB
Local storm report, Feb 22, 1:06 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             SIBLEY                  31.38N 91.40W
02/22/2013  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL

&&

EC
Local storm report, Feb 22, 1:08 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             GALLMAN                 31.93N 90.39W
02/22/2013  E0.25 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR GALLMAN

&&

BRYANT
Local storm report, Feb 22, 1:17 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             5 SW CRANFIELD          31.49N 91.27W
02/22/2013  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

&&

BRYANT
Local storm report, Feb 22, 1:24 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             5 SW CRANFIELD          31.49N 91.27W
02/22/2013  E1.00 INCH       ADAMS              MS   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL COVERING PATIO

&&

EC
Local storm report, Feb 22, 1:45 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             7 SSW BARLOW            31.73N 90.69W
02/22/2013  E0.50 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED ALONG HIGHWAY 28

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:22 PM CSTTornado WarningJANAdams, Jefferson53 min
Feb 21, 6:25 PM CSTSpecial Weather StatementJANNeshoba, Newton45 min
Feb 21, 6:44 PM CSTSpecial Weather StatementJANHinds, Rankin41 min
Feb 21, 6:58 PM CSTSevere Thunderstorm WarningJANHinds, Rankin47 min
Feb 21, 7:24 PM CSTTornado WarningJANClaiborne, Copiah51 min
Feb 21, 7:25 PM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 1 more2 hr
Feb 21, 7:39 PM CSTSevere Thunderstorm WarningJANScott, Smith51 min
Feb 21, 7:49 PM CSTFlash Flood WarningJANLeake, Neshoba, Newton, Scott, Smith116 min
Feb 21, 9:19 PM CSTRiver Flood WarningJANNeshoba5 days
Feb 21, 9:19 PM CSTRiver Flood WarningJANHinds, Rankin6 days
Feb 21, 9:26 PM CSTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton, Scott3 hr
Feb 21, 9:29 PM CSTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more3 hr
Feb 21, 9:58 PM CSTSpecial Weather StatementJANJasper32 min
Feb 21, 10:01 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion44 min
Feb 21, 10:20 PM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 2 more8 hr
Feb 21, 10:20 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jones3 hr
Feb 21, 10:37 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones53 min
Feb 21, 11:27 PM CSTTornado WarningJANJasper, Jones33 min
Feb 22, 1:15 AM CSTRiver Flood WarningJANLeake8 days
Feb 22, 1:15 AM CSTRiver Flood WarningJANLeake4 days
Feb 22, 9:23 AM CSTRiver Flood WarningJANLeake6 days
Feb 22, 9:43 AM CSTRiver Flood WarningJANJones25 hr
Feb 22, 9:43 AM CSTRiver Flood WarningJANClarke3 days
Feb 22, 12:25 PM CSTSpecial Weather StatementJANAdams40 min
Feb 22, 12:30 PM CSTSevere Thunderstorm WarningJANAdams45 min
Feb 22, 1:00 PM CSTSpecial Weather StatementJANMarion45 min
Feb 22, 1:02 PM CSTSevere Thunderstorm WarningJANAdams43 min
Feb 22, 1:27 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson48 min
Feb 22, 2:40 PM CSTSpecial Weather StatementJANClarke20 min
Feb 22, 3:17 PM CSTSpecial Weather StatementJANNewton28 min
Feb 22, 3:34 PM CSTSpecial Weather StatementJANHinds, Warren56 min
Feb 22, 3:47 PM CSTSpecial Weather StatementJANLauderdale43 min
Feb 22, 3:54 PM CSTSpecial Weather StatementJANLauderdale31 min
Feb 22, 5:32 PM CSTSevere Thunderstorm WarningJANMarion43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.